Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

Having dullness in body, less sleep, no interest in work and tensed. Always lying on bed and thinking. Suggest the treatment?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 1998
Answered : 415 Questions
Question
Symptoms
1) dullness in body
2) wants to get well asap anyhow
3) less sleep during night
4) no interest in work and environment
5) tensed and low all the times
6) always lying on bed and thinking
Posted Wed, 18 Sep 2013 in Smoking and Alcohol Addiction
 
 
Answered by Dr. Susanta Padhy 3 days later
Brief Answer:
Increasing the dose of valproate and mirtaz

Detailed Answer:
Hi

Thanks for the query

I appreciate the way in which you have summarised the question

Can you please mention your diagnosis, according to your psychiatrist

I presume your diagnosis would be bipolar depression

If so, consider to increase the dose of valproate and mirtazapine might be helpful. You can talk to your treating doctor.

I would be interested to know about thyroid status. Have you done thyroid function test ?

Any other investigations that can help me?

I am available for further discussion
Above answer was peer-reviewed by
 
Follow-up: Having dullness in body, less sleep, no interest in work and tensed. Always lying on bed and thinking. Suggest the treatment? 4 hours later
yes doctor said my mom is having bipolar depression. since 1 and half years she is under depression. want to overcome it asap. what all tests should we do?

what medicine is best suited for her? what else should be done?kindly help

present medicines given to her are -
1) zapiz .25mg one tab day
2) valprol cr 200mg in noon
3) zapiz .50mg one tab night
4) mirtaz 7.5mg one tab night
5) ativan 1mg one tab night
 
 
Answered by Dr. Susanta Padhy 21 hours later
Brief Answer:
Testing serum valproate level, medicines are o.k

Detailed Answer:
Thanks

Testing serum valproate will help us in knowing whether required dose of valproate that is needed, is given to her or not

I think medicines selected are O.K

I feel it may be good idea to consider increasing the dose of valproate and mirtazapine. Because, the current dose of valproate and mirtazapine is low, for which she might not be responding

You have to have patience, follow up with your doctor regularly to know what dose of medications will be needed for her

Hope this helps. Let me know if you need clarifications.

Regards
Above answer was peer-reviewed by
 
Follow-up: Having dullness in body, less sleep, no interest in work and tensed. Always lying on bed and thinking. Suggest the treatment? 27 hours later
How long it will take to recover fully from present situation.plz tell the approximate time.
I visited today to the doctor along with my mom.he suggested following medicines:
Mirtaz 7.5 mg one at 9am and one at 6 pm
Divaa od 500 mg one at 8 pm
Trypzomer 25 mg one at 8:30pm
Kindly suggest is it good
 
 
Answered by Dr. Susanta Padhy 23 hours later
Brief Answer:
usually it takes 4 -6 weeks after regular medicine

Detailed Answer:
usually it takes 4 -6 weeks after starting regular medicine for acute symptoms of depression to go

You need to take the new medicines that has been prescribed by your doctor, wait for at least 2 weeks to see some improvement

Hope this answers your concern
Above answer was peer-reviewed by
 
Follow-up: Having dullness in body, less sleep, no interest in work and tensed. Always lying on bed and thinking. Suggest the treatment? 16 minutes later
Kindly tell me whether we should drop present medicines and start taking new medicines? Are these medicines ok for present symptoms?
How long it ll take to cure my mom fully
 
 
Answered by Dr. Susanta Padhy 13 hours later
Brief Answer:
Minimum it should take 2 months to be well

Detailed Answer:
Medicines seem o.k.

Do not change medications frequently. Any medicines you start, wait minimum for 2 weeks to see it's response.

Wish your mom a Good Health.

Regards
Above answer was peer-reviewed by
 
Follow-up: Having dullness in body, less sleep, no interest in work and tensed. Always lying on bed and thinking. Suggest the treatment? 22 hours later
she is taking these medicines now
Mirtaz 7.5 mg one at 9am and one at 6 pm
Divaa od 500 mg one at 8 pm
Trypzomer 25 mg one at 8:30pm

But she is unable to sleep at night.last night she slept around 3am and woke up around 6am.kindly suggest
 
 
Answered by Dr. Susanta Padhy 1 hour later
Brief Answer:
You have to wait for 2 weeks minimum

Detailed Answer:
There is no alternative except to wait for new medicines to take its effect. And this is 2 weeks after starting the new medicines

You have to have patience.

More you become impatience, this might have effect on her condition, too
Above answer was peer-reviewed by
 
Follow-up: Having dullness in body, less sleep, no interest in work and tensed. Always lying on bed and thinking. Suggest the treatment? 45 hours later
dear sir

she is vomiting everyday either night or day.is it because of medicine?what precaution we should take?
 
 
Answered by Dr. Susanta Padhy 8 hours later
Brief Answer:
Anti-vomiting medicines like domperidone helps

Detailed Answer:
Vomiting / gastritis like symptoms can occur because of the medications that she is taking, particularly in the initial 1 week to 2nd week. After this period, this should subside on its own

In the mean time, taking domperidone tablet will help in reducing vomiting. Also, she should take adequate water in small amounts and too frequently, after one day of starting domperidone

If the vomiting does not get better with time, or keep on worsening in frequency / severity, then you need to see a physician
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor